Affordable Access

deepdyve-link
Publisher Website

Metronidazole-Induced Irreversible Optic Neuropathy

Authors
  • Peng, Pai-Huei
  • Wu, Tzu-En
  • Lin, Ting-Yu
Type
Published Article
Journal
Case Reports in Ophthalmology
Publisher
S. Karger AG
Publication Date
May 10, 2021
Volume
12
Issue
2
Pages
392–395
Identifiers
DOI: 10.1159/000512625
PMID: 34054490
PMCID: PMC8136306
Source
PubMed Central
Keywords
Disciplines
  • Case Report
License
Unknown

Abstract

Metronidazole-induced optic neuropathy is a rare complication. Most patients have excellent visual recovery. In this study, we report a patient who presented with a sudden onset of severe visual loss after a 1-week course of metronidazole. Myelitis developed simultaneously. The vision and the accompanying neurological deficiency of the patient did not improve even after metronidazole was discontinued immediately and various treatments were given.

Report this publication

Statistics

Seen <100 times